Alert archive / Michigan / Small Craft Advisories in 2013

Small Craft Advisory 5, NWS Gaylord, MI

January 10, 2013

NWS Gaylord, MI issued this small craft advisory at Jan 10, 2013, 3:52 PM EST. It took effect at Jan 11, 2013, 1:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2013, 3:52 PM EST (20:52 UTC)
In effect from
Jan 11, 2013, 1:00 AM EST
Expired
Jan 11, 2013, 4:42 PM EST
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WHUS73 KAPX 102052
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EST THU JAN 10 2013

LHZ346>349-LSZ321-110500-
/O.NEW.KAPX.SC.Y.0005.130111T0600Z-130111T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
352 PM EST THU JAN 10 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 5 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 5 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
604 
WHUS73 KAPX 110321
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EST THU JAN 10 2013

LHZ346>349-LSZ321-111130-
/O.CON.KAPX.SC.Y.0005.130111T0600Z-130111T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1021 PM EST THU JAN 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
522 
WHUS73 KAPX 110914
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
414 AM EST FRI JAN 11 2013

LSZ322-111700-
/O.EXB.KAPX.SC.Y.0005.000000T0000Z-130111T1700Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
414 AM EST FRI JAN 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-111700-
/O.EXT.KAPX.SC.Y.0005.000000T0000Z-130111T1700Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
414 AM EST FRI JAN 11 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-111700-
/O.EXT.KAPX.SC.Y.0005.000000T0000Z-130111T1700Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
414 AM EST FRI JAN 11 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-111700-
/O.NEW.KAPX.GL.A.0004.130112T1500Z-130113T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
414 AM EST FRI JAN 11 2013

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
451 
WHUS73 KAPX 111657
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1157 AM EST FRI JAN 11 2013

LHZ346-347-LSZ321-322-111800-
/O.CAN.KAPX.SC.Y.0005.000000T0000Z-130111T1700Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1157 AM EST FRI JAN 11 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-349-112200-
/O.EXT.KAPX.SC.Y.0005.000000T0000Z-130111T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1157 AM EST FRI JAN 11 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-120100-
/O.CON.KAPX.GL.A.0004.130112T1500Z-130113T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1157 AM EST FRI JAN 11 2013

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
163 
WHUS73 KAPX 112142
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
442 PM EST FRI JAN 11 2013

LHZ348-349-112245-
/O.CAN.KAPX.SC.Y.0005.000000T0000Z-130111T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
442 PM EST FRI JAN 11 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ341-120500-
/O.NEW.KAPX.MF.Y.0001.130111T2142Z-130112T1000Z/
/O.UPG.KAPX.GL.A.0004.130112T1500Z-130113T0400Z/
/O.NEW.KAPX.GL.W.0004.130112T1500Z-130113T0400Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
442 PM EST FRI JAN 11 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY. A
DENSE FOG ADVISORY HAS ALSO BEEN ISSUED. THIS DENSE FOG ADVISORY
IS IN EFFECT UNTIL 5 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.


$$

LMZ323-342-344>346-120500-
/O.UPG.KAPX.GL.A.0004.130112T1500Z-130113T0400Z/
/O.NEW.KAPX.GL.W.0004.130112T1500Z-130113T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
442 PM EST FRI JAN 11 2013

...GALE WARNING IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 3:51 PM EST, 1 minute earlier.

Area forecast discussion, Jan 10, 3:51 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EST THU JAN 10 2013

.SYNOPSIS...
ISSUED AT 339 PM EST THU JAN 10 2013

THE JANUARY THAW IS IN FULL SWING BEGINNING TODAY AND CONTINUING
THROUGH SATURDAY...AS A COUPLE AREAS OF LOW PRESSURE TRACK WEST OF
THE REGION. RAIN ARRIVES TONIGHT WITH VERY WARM AIR EXPECTED TO
ARRIVE FRIDAY AND INTO SATURDAY.

OUR NEXT CHANCE FOR WIDESPREAD PRECIPITATION WILL COME LATER
SATURDAY NIGHT INTO SUNDAY...IN THE FORM OF LIGHT RAIN OR SNOW...WITH
COLDER TEMPERATURES EXPECTED TO FOLLOW FOR MUCH OF NEXT WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 339 PM EST THU JAN 10 2013

ON THE LATEST SURFACE WEATHER MAP OF INTEREST...1035
MB HIGH PRESSURE WAS RIDGED FROM SOUTHWEST QUEBEC INTO THE MIDDLE
ATLANTIC STATES WHILE 1011 MB LOW PRESSURE WAS CENTERED OVER CENTRAL
OKLAHOMA. SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWED SLOWLY
INCREASING CLOUDS FROM THE SOUTH. APX AND SURROUNDING RADARS WERE
QUIET AT THE MOMENT. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVE
AROUND TIMING AND FORM OF INCOMING PRECIPITATION SET TO SPREAD INTO
NORTHERN MICHIGAN FROM THE SOUTH.

THIS EVENING...SLOWLY INCREASING AND THICKENING CLOUDS FROM THE
SOUTH. WILL LIKELY SEE TEMPERATURES DROP OFF INTO THE LOWER AND
MIDDLE 30S.

OVERNIGHT...PRECIPITATION FROM SOUTHERN WAVE RIDES NORTHEAST INTO
THE REGION AROUND MIDNIGHT ACROSS SOUTHWEST ZONES AND JUST AFTER
4 AM OR SO ACROSS EASTERN UPPER. THIS IS DUE TO CONVERGENCE ALONG
THE NOSE OF A 50+ KNOT LOW LEVEL JET WHICH IS IN CONCERT WITH
STRONG WAA/ISENTROPIC ASCENT (I-310K). THE COMBINATION OF
TEMPERATURES AROUND FREEZING...AND THE STILL FROZEN GROUND COULD
LEAD TO SOME SLICK SPOTS...MAINLY ON SURFACES SUCH AS SNOW COVERED
BACK ROADS. SO ISSUED A SPECIAL WEATHER STATEMENT HIGHLIGHTING
THIS POTENTIAL. TEMPERATURES WILL LIKELY STEADY OFF OR EVEN RISE
BY A COUPLE OF DEGREES BY DAYBREAK.

FRIDAY...ANY SLIPPERY SPOTS SHOULD DISSIPATE EARLY AS SURFACE
TEMPERATURES CONTINUE TO SLOWLY CLIMB. EXPECT RAIN IN THE MORNING AS
DECENT MOISTURE CONTINUES TO SURGE NORTHWARD THEN MID/UPPER LEVEL
MOISTURE STRIP OUT LEAVING LOW CLOUDS AND AREAS OF DRIZZLE. AREAS
OF FOG ARE ALSO EXPECTED TO FORM IN THE AFTERNOON AS HIGHER
DEWPOINTS ARRIVE (LOWER TO MIDDLE 40S) AND COMBINE WITH ABUNDANT
LOW LEVEL MOISTURE FROM RAINFALL AND SNOWMELT. HIGHS RANGING FROM
THE LOWER 40S NORTH TO AROUND 50 SOUTHEAST (WHICH WOULD FALL JUST
SHORT OF RECORDS FOR THE DATE).

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 339 PM EST THU JAN 10 2013

MAIN FORECAST CONCERNS FOR THE LONG TERM PERIOD ARE THE POTENTIAL
FOR RECORD SETTING TEMPERATURES AGAIN FOR SATURDAY...AND THE
POTENTIAL FOR A MAJOR PATTERN CHANGE...BRINGING A RETURN TO MORE
WINTER-LIKE CONDITIONS FOR THE MIDDLE AND LATTER PORTIONS OF NEXT
WEEK.

MORNING WATER VAPOR IMAGERY SHOWS SOUTHERN CUT-OFF LOW BEGINNING TO
MOVE NORTHWARD THROUGH TEXAS...AS BROAD TROUGH/KICKER WAVE CONTINUES
TO MOVE INTO THE WEST...WITH 130KT JET ROUNDING THE BASE OF THE
TROUGH MOVING INTO SOUTHERN CALIFORNIA. ON THE HEMISPHERIC
SCALE...FOUR WAVE PATTERN WAS OBSERVED WITH TROUGHING OVER WESTERN
CONUS...THE NORTH ATLANTIC...CENTRAL EUROPE AND EAST ASIA. LOOKING
AHEAD MODELS CONTINUE TO SHIFT TO A MORE STABLE/BLOCKY THREE WAVE
PATTERN INTO THE FIRST HALF OF NEXT WEEK...WHICH IF THIS IDEA COMES
TO FRUITION...COULD HAVE SOME MAJOR IMPLICATIONS FOR OUR SENSIBLE
WEATHER NEXT WEEK.

FRIDAY NIGHT AND SATURDAY...OPEN WAVE DEPARTS TO THE
NORTHEAST...WITH THE DEEPER MOISTURE STRIPPING OUT OF THE AREA AS
WELL. LATEST BUFR SOUNDINGS STILL SHOW SOME LOW LEVEL MOISTURE
HANGING ON THROUGH SATURDAY MORNING...RESULTING IN SOME AREAS OF FOG
AND DRIZZLE...ESPECIALLY FRIDAY EVENING. LOW LEVEL MOISTURE BECOMES
SHALLOWER THROUGH FRI NIGHT...AND LACK OF SIGNIFICANT INCREASE IN
MOISTURE WITH HEIGHT SUGGESTS SOME LOW STRATUS AROUND THE
AREA...WHICH COULD SHROUD IN SOME OF THE HIGHER ELEVATIONS AS FOG
FOR NORTHERN LOWER INTO SATURDAY MORNING. FOR THE DAY SATURDAY VERY
STRONG/DEEP SOUTHWEST FLOW KICKS IN...SHUNTING THE WARM FRONT NORTH
OF THE CWA INTO ONTARIO. VERY WARM ATMOSPHERIC PROFILE WITH PASSING
THERMAL RIDGE SHOULD ALLOW LOW CLOUDS TO MIX OUT SATURDAY
MORNING...YIELDING AN EXCEPTIONALLY WARM DAY FOR THE CWA. LATEST
GUIDANCE SUGGEST HIGHS WELL INTO THE 40S AND EVEN LOWER 50S ACROSS
THE REGION...WHICH WILL PUT ALL OF OUR RECORD HIGH TEMPERATURES FOR
SATURDAY IN JEOPARDY /INCLUDING THE ALL-TIME JANUARY RECORD HIGH OF
53 DEGREES FOR GAYLORD...A SUMMARY CAN BE FOUND ON OUR WEB PAGE/.
LOWERED MAX TEMPERATURES A FEW DEGREES FOR SATURDAY WITH THE CORE OF
THE THERMAL RIDGE EAST OF THE CWA BY THE TIME DAYTIME HEATING KICKS
IN /ALBEIT MEAGER FOR THIS TIME OF YEAR/...AND COOLING ALOFT
BEGINS...ESPECIALLY FOR OUR WESTERN CWA. WARMEST TEMPERATURES SHOULD
BE OVER NE LOWER...WHERE WARMER AIR ALOFT HANGS ON A BIT LONGER AND
DOWNSLOPING FLOW MAY HELP BOOST TEMPS A FEW DEGREES.

SATURDAY NIGHT THROUGH SUNDAY...BROAD WESTERN TROUGH BEGINS TO MOVE
EASTWARD...WITH THERMAL RIDGE PUSHING INTO THE NORTHEAST. MAY SEE
ANOTHER ROUND OF LIGHT RAIN OR SNOW...ESPECIALLY TOWARD SAGINAW BAY
AS ANOTHER PIECE OF S/W ENERGY ROUNDS THE BASE OF TROUGH AND
INTERACTS WITH THE DEPARTING BAROCLINIC ZONE. BEST FRONTOGENETIC
FORCING LOOKS TO SLIP SOUTH AND EAST OF OUR CWA...KEEPING THE
HEAVIER PRECIP THERE. MEANWHILE FURTHER TO OR NW...INSTABILITY OVER
THE LAKES INCREASES AS THE COLUMN COOLS...WITH SOME LAKE EFFECT SNOW
SHOWERS STARTING UP OVER THE EASTERN U.P...AND PERHAPS NORTHWEST
LOWER. THE LACK OF ANY DECENT MID LEVEL MOISTURE SHOULD KEEP THE
SNOWS LIGHT...ESPECIALLY FOR NORTHERN LOWER WHERE 850-500MB MOISTURE
LOOKS VERY DRY.

MONDAY THROUGH THURSDAY...MODELS CONTINUE TO SHOW SHORT WAVE ENERGY
DIVING INTO THE SOUTHWEST U.S...ULTIMATELY SPLITTING AND CUTTING OFF
FROM THE NORTHERN BRANCH FLOW. THIS IDEA IS ALSO SUPPORTED WITH THE
LATEST ECMWF AND GFS ENSEMBLE MEMBERS. MEANWHILE...STRONG NORTHERN
TROUGH SWINGS INTO THE NORTHERN PLAINS AND INTO THE GREAT LAKES
TUESDAY AND WEDNESDAY. THIS CURRENT SCENARIO WOULD KEEP THE BULK OF
ANY MAJOR SYNOPTIC SYSTEMS WITH DEEPER MOISTURE DISPLACED WELL TO
OUR SOUTH AND EAST ALONG WITH THE 850MB BAROCLINIC ZONE. STILL
PERHAPS AN OUTSIDE CHANCE THAT THESE TWO WAVES COULD PHASE LENDING
ITSELF TO INCREASED STORMINESS FOR THE OHIO VALLEY AND GREAT LAKES
REGION /GFS AND ECMWF SHOW A VERY ACTIVE PATTERN SUNDAY THROUGH
WEDNESDAY ALONG THIS SAID BOUNDARY OVER THE APPALACHIANS AND EASTERN
SEABOARD/...BUT THIS DOES NOT APPEAR TO BE THE LIKELY SCENARIO.
DESPITE THIS...THOSE HOPING FOR A RETURN TO WINTER MAY BE IN LUCK
WITH AFOREMENTIONED NORTHERN STREAM TROUGH...WHICH IS PROGGED TO
DIVE INTO THE GREAT LAKES BY WEDNESDAY. ASSOCIATED CLIPPER SYSTEM
AND ITS MOISTURE COULD BRING THE NEXT BEST SHOT OF LAKE ENHANCED
SNOWS. STILL WAY TOO EARLY TO PIN DOWN ANY DETAILS GIVEN HOW FAR
OUT...BUT GUIDANCE CONTINUES TO SHOW THIS IDEA FOR THE PAST SEVERAL
MODEL RUNS WARRANTING SOME CHANCE POPS FOR THE REGION.

FOR THE END OF THE FORECAST PERIOD...AFOREMENTIONED STABLE THREE
WAVE PATTERN MAY HAVE SOME MAJOR IMPLICATIONS IN THE TEMPERATURE
DEPARTMENT...AS FLOW OVER THE NORTHERN HEMISPHERE POTENTIALLY
BECOMES MORE BLOCKY FOR THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK.
BUILDING RIDGE OVER THE WEST COAST ASSOCIATED WITH DEVELOPING
POSITIVE PNA PATTERN HELPS SUBSTANTIALLY BUCKLE THE POLAR
JET...WHICH WOULD ALLOW A PIECE OF POLAR VORTEX SITTING UP TO OUR
NORTH TO DIVE INTO THE UPPER MIDWEST AND GREAT LAKES. MAY VERY WELL
SEE SOME OF THE COLDEST AIR OF THE SEASON WITH SUB -20C 850MB T'S
PROGGED TO CRASH INTO NORTHERN MICHIGAN BY THE LATTER PORTIONS OF
NEXT WEEK /GRANTED THE TIMING BETWEEN THE ECMWF AND GFS VARIES/.
STILL SOME QUESTION AS TO HOW FAR SOUTH THIS COLD PLUNGE COULD GO...
GIVEN THE PROGRESSIVE PATTERN WE'VE SEEN SO FAR THIS WINTER WITH THE
ARCTIC AIR LOCKED UP TO OUR NORTH IN CANADA. HOWEVER...STILL A
FAIRLY GOOD SHOT WITH EVEN SOME OF THE LATEST ECMWF AND GFS
ENSEMBLES SUGGESTING SOME DOWNSTREAM BLOCKING OVER THE NORTH
ATLANTIC...SUGGESTING THE COLD AIR MAY STICK AROUND OR EVEN BE
REINFORCED FOR THE TIME IMMEDIATELY AFTER THE FORECAST PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1245 PM EST THU JAN 10 2013

VFR CONDITIONS THROUGH THIS EVENING...THEN GRADUALLY LOWERING
CEILINGS WITH RAIN MOVING IN OVERNIGHT. RAIN WILL CONTINUE THROUGH
18Z FRIDAY...WITH LOW CIGS AND LOWERING VSBYS WITH SOME FOG
EXPECTED.

&&

.MARINE...
ISSUED AT 339 PM EST THU JAN 10 2013

WINDS WILL REMAIN FROM THE SOUTHEAST TONIGHT WITH AN INCREASE IN
SPEED. LOW LEVEL WARM ADVECTION WILL LIMIT OVER WATER
INSTABILITY/MIXING DEPTH...BUT LOOKING LIKE ANOTHER ROUND OF SMALL
CRAFT ADVISORIES WILL BE NECESSARY AT LEAST WITHIN LAKE SUPERIOR AND
LAKE HURON NEARSHORE ZONES LATE TONIGHT INTO FRIDAY.

&&

.CLIMATE...
ISSUED AT 339 PM EST THU JAN 10 2013

BELOW IS A LOOK AT THE CURRENT RECORD HIGHS FOR BOTH FRIDAY AND
SATURDAY. SOME OF THESE RECORDS MAY BE IN JEOPARDY...ESPECIALLY
SATURDAY. IT IS NOT COMPLETELY IMPOSSIBLE WE COULD APPROACH THE
ALL-TIME JANUARY RECORD HIGH AT GAYLORD SATURDAY...WHICH IS 53
DEGREES SET IN 1996 AND 1973.

LOCATION       FRIDAY RECORD (1/11)   SATURDAY RECORD (1/12)
------------------------------------------------------------
ALPENA            50 FROM 2012            49 FROM 2005
GAYLORD           47 FROM 1980            45 FROM 2005
PELLSTON          49 FROM 1975            45 FROM 2005
TRAVERSE CITY     53 FROM 2012            50 FROM 2006
HOUGHTON LAKE     50 FROM 2012            47 FROM 2005
SAULT STE MARIE   44 FROM 1980            43 FROM 1932

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 1 AM TO 5 PM EST FRIDAY FOR LHZ346>349.
LM...NONE.
LS...SMALL CRAFT ADVISORY FROM 1 AM TO 5 PM EST FRIDAY FOR LSZ321.

&&

SYNOPSIS...TL
SHORT TERM...AS
LONG TERM...NS
AVIATION...AS
CLIMATE...AS
MARINE...AS
Hazardous weather outlook, Jan 10, 3:38 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
338 PM EST THU JAN 10 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
111100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
338 PM EST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL MOVE INTO NORTHERN MICHIGAN OVERNIGHT. THE COMBINATION OF
TEMPERATURES AROUND FREEZING...AND THE STILL FROZEN GROUND COULD
LEAD TO SOME SLICK SPOTS...MAINLY ON SURFACES SUCH AS SNOW COVERED
BACK ROADS...ESPECIALLY ACROSS THE HIGHER TERRAIN OF NORTHERN LOWER
MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE ACROSS THE NORTHERN LAKE MICHIGAN
NEARSHORE WATERS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX.

AJS

In the hours before

Special weather statement, Jan 10, 3:26 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
326 PM EST THU JAN 10 2013

MIZ008-015-017-018-022>024-027>030-032>036-110345-
CHIPPEWA-MACKINAC-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-
ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
CHEBOYGAN...ROGERS CITY...GAYLORD...ATLANTA...ALPENA...KALKASKA...
GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY
326 PM EST THU JAN 10 2013

RAIN WILL SPREAD NORTHEAST ACROSS NORTHERN MICHIGAN TONIGHT. THE
RAIN IS EXPECTED TO REACH CADILLAC AROUND MIDNIGHT AND ARRIVE
DURING THE EARLY MORNING HOURS NEAR SAULT STE MARIE. THE
COMBINATION OF TEMPERATURES AROUND FREEZING...AND THE STILL FROZEN
GROUND COULD LEAD TO SOME SLICK SPOTS...MAINLY ON SURFACES SUCH AS
SNOW COVERED BACK ROADS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
UPDATES ON THIS SITUATION.

AJS

Nearby

Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.